Hello: I have been doing very well at my alcoholism recover (over 8 mos. not 1 drink). However, I have been on Lexapro for a year and my neurologist wanted me to discontinue it because of side effects. Additionally, he just diagnosed me with firbromyalgia [sic]. He told me to discontinue the Lexapro and call him if typical withdrawal effects occurred. They have and after 10 calls to him, he has yet to get back to me. I relapsed and drank for the first time a couple of days ago and have been trying to figure out why. My question is that could withdrawals associated with Lexapro have "pushed me over the edge" and to drink? I feel terrible about the relapse and will continue to work my 12-step program.
Listen, do not beat your self up because of the relapse, unfortunately that is what we do, we drink to get drunk so we do not have to face whatever is it buttering us.
I relapse after 18 month, I do think that my meds had something to do with it does not matter, the important thing is that you pick up another white chip, go to at least one meeting a day, get a sponsor and work the steps.
When I did this everything started getting better again.
Thank your higher power, life is good.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.